MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TSK85-32-BD-71S
Medical Device Problem Codes Defective Device (2588); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a bmc steerable sheath - sureflex was selected for use during a pulmonary vein isolation for atrial fibrillation.During isolation of the right pulmonary vein, it was found that the side port was separated/detached from the hub handle (separated in two pieces).There was no sign of torsion, and the adhesive part had come loose.Thus, a second device of the same lot was used to complete the procedure.No other issue was noted.No patient complications were reported.The procedure was completed successfully.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
During analysis of the returned device (21aug2023), it has been confirmed the separation of the side port tubing from the hub.The device appeared to be within specification: after re-attaching the tubing to the hub, the device passed leakage testing and tensile showed that the device was expected to have met it's joint strength requirements prior to the initial separation.The most likely mechanism suspected to have lead to the tubing detachment was excessive force on the tubing during use.The field b5 - describe event or problem- was updated.
 
Event or Problem Description
It was reported that a bmc steerable sheath - sureflex was selected for use during a pulmonary vein isolation for atrial fibrillation.During isolation of the right pulmonary vein, it was found that the side port was separated/detached from the hub handle (separated in two pieces).There was no sign of torsion, and the adhesive part had come loose.Thus, a second device of the same lot was used to complete the procedure.No other issue was noted.No patient complications were reported.The procedure was completed successfully.The device is expected to be returned for analysis.It was further confirmed by the analysis of the returned device (21aug2023) the separation of the side port tubing from the hub.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17347067
Report Number2124215-2023-37621
Device Sequence Number6912825
Product Code DYB
UDI-Device Identifier00685447006305
UDI-Public00685447006305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberTSK85-32-BD-71S
Device Lot NumberSSFF030123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown